Funnel Cloud, Sheboygan
- When
- August 3, 12:23 PM CST
- Where
- Sheboygan County, 2 mi NW of Plymouth
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Remnants of the upper level low-pressure system that passed through the first of the month brought a secondary surface wave into the southeast part of the state, sparking the development of thunderstorms, some of which produced severe weather. 00" in diameter in Merton (Waukesha Co).
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Remnants of the upper level low-pressure system that passed through the first of the month brought a secondary surface wave into the southeast part of the state, sparking the development of thunderstorms, some of which produced severe weather. Hail struck several cities throughout the southeast part of the state, and reached up to 1.00" in diameter in Merton (Waukesha Co). East of Milton (Rock Co.) the hail covered the ground while damaging some crops. Heavy rains of 2" to 4" fell across parts of Dodge, Washington, Jefferson, Racine, Kenosha, and Milwaukee counties leading to problems with ponding water or urban-type flooding. Water depths on roads in West Bend reached 3 feet, resulting in stalled cars. Some large trees were downed by strong thunderstorm winds that reached up to an estimated 52 knots (60 mph) in scattered locations. Lightning struck a garage and started a fire in Greenfield (Waukesha Co.), leaving aproximately $5K in damage, primarily to the SUV parked inside.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 3, 2:02 AM CST, 10 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 AM CDT SUN AUG 3 2003 FCST FOCUS ON UPR SYS TDY AND MON. CLSD OFF UPR LOW WL CONT TO ROTATE OVR RGN THRU MON. CD POOL WITH UPR SYS AND SERIES OF S/WV ROTATING ARND UPR LOW...WL COMBINE WITH INSTBLTY IN LWR LYRS TO PROD SCT TSTMS ACRS CWA TDY AND OVRNGT. ALTHO UPR SYS XPCTD TO BE E OF CWA MON...INSTBLTY ALOFT CONTS AND ALSO TSTM CHCS. LI/S TDY XPCTD TO BE ARND -4 WITH ETA CAPES NR 800. MODELS INDCT SOME H2 DIV AND H8 MSTR CONV AS WELL. WBZERO ARND 9K TDY SO HAIL SHOULD BE MAIN THREAT. MOS POPS LOOK RSNBL...WL BUMP MAV/NGM TEMPS A BIT. ALTHO UPR SYS DRIFTS EWD OF CWA TUE. CWA RMNS IN STEEP NW FLOW THRU MID WEEK. MODELS INDCT SERIES S/WV CONTG IN NW FLOW. H5 TEMPS WM SLOLY...BUT STILL COLD. WL KEEP CHC SHOWERS IN FCST THRU WED. .MKX...NONE. MK
WIZ046-047-051-052-056>060-062>072-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS LITTLE OR NO RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS WILL INCREASE IN NUMBER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS DUE TO A MOIST AIRMASS AND SLOW MOVEMENT OF THE STORMS. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIMILAR SCENARIO IS EXPECTED AGAIN ON MONDAY. STORM CHANCES SHOULD THEN GRADUALLY DECREASE AS THE UPPER LOW FINALLY MOVES OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL PROBABLY NOT BE NEEDED. TZ
The Green Bay radar (KGRB), 86 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
11 hail, 3 heavy rain, 2 thunderstorm wind, 1 funnel cloud, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376981, 5376987, 5376980, 5376986, 5376971, 5376983, 5376972, 5376970, 5376985, 5376973, 5376975, 5376974, 5376976, 5376982, 5376984, 5376979, 5376977, 5376978.